Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Note on representing a prime as a sum of two squares


Author: John Brillhart
Journal: Math. Comp. 26 (1972), 1011-1013
MSC: Primary 10A25; Secondary 10A30
DOI: https://doi.org/10.1090/S0025-5718-1972-0314745-6
MathSciNet review: 0314745
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An improvement is given to the method of Hermite for finding $a$ and $b$ in $p = {a^2} + {b^2}$, where $p$ is a ${\text {prime}} \equiv 1\pmod 4$.


References [Enhancements On Off] (What's this?)

    C. Hermite, “Note au sujet de l’article précédent,” J. Math. Pures Appl., v. 1848, p. 15; also: “Note sur un théorème rélatif aux nombres entières,” Oevres. Vol. 1, p. 264.
  • D. H. Lehmer, Computer technology applied to the theory of numbers, Studies in Number Theory, Math. Assoc. Amer. (distributed by Prentice-Hall, Englewood Cliffs, N.J.), 1969, pp. 117–151. MR 0246815
  • Oskar Perron, Die Lehre von den Kettenbrüchen, Chelsea Publishing Co., New York, N. Y., 1950 (German). 2d ed. MR 0037384
  • J. A. Serret, “Sur un théorème rélatif aux nombres entières,” J. Math. Pures Appl., v. 1848, pp. 12-14. D. Shanks, Review of “A table of Gaussian primes,” by L. G. Diehl and J. H. Jordan, Math. Comp., v. 21, 1967, pp. 260-262.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A25, 10A30

Retrieve articles in all journals with MSC: 10A25, 10A30


Additional Information

Keywords: Algorithm, sum of two squares
Article copyright: © Copyright 1972 American Mathematical Society